[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1984

Chronic Urticaria Secondary to Aminobenzoic Acid

Author Affiliations

From the Department of Dermatology, University of Texas Medical Branch, Galveston (Drs Thomas and Jorizzo), and Scott and White Clinic, Temple, Tex (Dr Pursley).

Arch Dermatol. 1984;120(7):961-962. doi:10.1001/archderm.1984.01650430151028
Abstract

An underlying cause may be identified in fewer than 20% of patients with chronic urticaria.1 Examination of these patients should proceed in stages guided by clues obtained from history and physical examination. Possible underlying causes of chronic urticaria may include infections, medications, chemicals, foods, inhalants, contactants, and endocrinopathies, physical agents, collagen vascular diseases, malignant neoplasm, and other miscellaneous causes.2 We report herein a case of chronic urticaria that was caused by aminobenzoic acid present in multivitamin tablets.

Report of a Case  A 30-year-old woman was seen in the dermatology clinic at the University of Texas Medical Branch, Galveston, in early 1982 because of daily episodes of urticaria of four to six weeks' duration. The patient described lesions occurring primarily in the morning and favoring acral, rather than truncal, sites. She denied intake of any medications except for a rare use of aspirin. There was no past or present

First Page Preview View Large
First page PDF preview
First page PDF preview
×